×

On designs related to coherent configurations of type \((^ 2\;^ 2_ 4)\). (English) Zbl 0756.05013

Coherent configurations were earlier studied by D. G. Higman [Linear Algebra Appl. 93, 209-239 (1987; Zbl 0618.05014)]. The parametric relations for the coherent configurations of type \(\left({2\atop\;}{2\atop n}\right)\) and related designs are established here. It is shown that the Witt design \({\mathcal S}(5,8,24)\) is determined by the association scheme on its blocks and the family of designs based on systems of linked symmetric designs is characterized.
Reviewer: K.Sinha (Ranchi)

MSC:

05B05 Combinatorial aspects of block designs
05B30 Other designs, configurations
05E30 Association schemes, strongly regular graphs

Citations:

Zbl 0618.05014
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Assmus, E.F.; Mattson, H.F., New 5-designs, J. combin. theory, 6, 122-151, (1969) · Zbl 0179.02901
[2] Baranyai, Z., On factorization of the complete uniform hypergraphs, (), 99-108
[3] Beker, H.; Haemers, W., 2-designs having an intersection number k − n, J. combin. theory ser. A, 28, 64-81, (1980) · Zbl 0425.05009
[4] Brouwer, A.E., Some unitals on 28 points and their embeddings in projective planes of order 9, Math. centre report ZW, 102, (February 1981)
[5] Brouwer, A.E., The uniqueness of the near hexagon on 759 points, (), 47-60 · Zbl 0448.05020
[6] Cameron, P.J., On groups with several doubly transitive permutation representations, Math. Z., 128, 1-14, (1972) · Zbl 0227.20001
[7] Cameron, P.J.; Goethals, J.M.; Seidel, J.J., The Krein condition, spherical designs, norton algebras, and permutation groups, Proc. kon. nederl. akad. wet. A, 81, 196-206, (1978) · Zbl 0408.05016
[8] Cameron, P.J.; van Lint, J.H., Graphs, codes and designs, () · Zbl 0427.05001
[9] Dembowski, P., Finite geometries, (1968), Springer Berlin · Zbl 0159.50001
[10] Higman, D.G., Coherent algebras, Linear algebra appl., 93, 209-239, (1987) · Zbl 0618.05014
[11] D.G. Higman, Coherent algebras of dimension 4, preprint.
[12] Higman, D.G., Coherent configurations I: ordinary representation theory, Geom. dedicata, 4, 1-32, (1975) · Zbl 0333.05010
[13] Hobart, S.A., A characterization of t-designs in terms of the inner distribution, European J. combin., 10, 445-448, (1989) · Zbl 0679.05007
[14] Hughes, D.R.; Piper, F.C., Design theory, (1985), Cambridge Univ. Press Cambridge · Zbl 0561.05009
[15] Mathon, R., 3-class association schemes, (), 123-155, Congr. Numer. XIII.
[16] Ray-Chaudhuri, D.K.; Wilson, R.M., The existence of resolvable block designs, (), 361-375
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.